Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi
- When
- August 23, 12:03 AM EST
- Where
- Sturgeon Pt to Alabaster Mi forecast zone, 4 mi E of Alabaster
- Measured
- 40 kt (46 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.180, -83.469
Strong thunderstorms affected the entrance to Saginaw Bay.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Strong thunderstorms affected the entrance to Saginaw Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Aug 22, 9:09 PM EST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EDT WED AUG 22 2007 .UPDATE...LATEST RADAR/SATELLITE/SURFACE ANALYSIS THIS EVENING SHOWS AN INTENSE LINE OF THUNDERSTORMS ROLLING ACROSS SOUTHERN LOWER MICHIGAN...STRETCHING BACK INTO NORTHERN ILLINOIS. THE WARM FRONT WHICH HAD EARLIER PUSHED ALL THE WAY UP TO AROUND THE STRAITS IS NOW VERY ILL DEFINED THANKS TO THE CONVECTION OFF TO THE SOUTH. BY THE TIME ALL IS SAID AND DONE...EXPECT THE WARM FRONT BOUNDARY TO BE REDEFINED ACROSS THE OHIO VALLEY BY TOMORROW MORNING. RADAR TRENDS SUGGEST CONVECTION WILL STAY OUT OF NORTHERN MICHIGAN FOR THE REMAINDER OF THE NIGHT...JUST MISSING GLADWIN AND ARENAC COUNTIES. STRATIFORM PRECIP TO THE NORTH OF THE ACTION DOWN SOUTH HAS CREPT INTO AREAS BETWEEN MANISTEE AND TRAVERSE CITY. HAVE BUMPED UP POPS TO LIKELY SOUTH OF M-72 TO ACCOUNT FOR THE STRATIFORM RAIN THIS EVENING. THIS RAIN SHOULD BE ON THE WAY OUT AFTER 2 AM...WITH JUST SOME SCATTERED SHOWERS SOUTH OF M-55 FOR THE REMAINDER OF THE NIGHT. LOWS TONIGHT LOOK ON TRACK...FALLING INTO THE MIDDLE TO UPPER 60S...WITH A FEW SPOTS FAILING TO FALL BELOW 70...MAINLY NEAR THE LAKES. THAT TAKES US INTO TOMORROW MORNING. CONSIDERING THE WARM FRONT IS NOW SETTING UP TO THE SOUTH...WOULD NOT EXPECT TO SEE MUCH SHOWER AND THUNDERSTORM ACTIVITY AROUND DURING THE EARLY MORNING HOURS. HOWEVER...WITH THE AMOUNT OF CLEARING OFF TO THE WEST OVER NORTHERN WISCONSIN...MOSTLY SUNNY SKIES EARLY IN THE DAY SHOULD HELP TO AGAIN PUSH THE WARM FRONT BACK TO THE NORTH. LIKELY POPS STILL LOOK OK ASSUMING THE WARM FRONT PUSHES BACK TO THE NORTH AROUND MIDDAY...THEN CONTINUED LIKELY POPS WITH THE APPROACH OF A VIGOROUS SHORTWAVE TOMORROW EVENING. CONSIDERING ALL OF THIS IN THE FORECAST...HAVE TRIMMED BACK POPS EARLY TOMORROW MORNING... ESPECIALLY IN THE NORTH...WHERE IT MAY TAKE UNTIL THE AFTERNOON TO SEE ANY SHOWER OR THUNDERSTORM ACTIVITY. KAS && .AVIATION... /ISSUED 748 PM EDT WED AUG 22 2007/ A WARM FRONT...REESTABLISHING ITSELF TO THE SOUTH OF NORTHERN MICHIGAN...HAS SPAWNED AN INTENSE LINE OF THUNDERSTORMS ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. WITH ALL THE INSTABILITY FEEDING THE STORMS TO THE SOUTHWEST...MORE HOLES IN THE CLOUD COVER HAVE BEEN OPENING UP ACROSS NORTHERN MICHIGAN LATE THIS AFTERNOON. CEILINGS CURRENTLY ARE HOLDING 3-5KFT. AS THE MAIN FOCUS CONTINUES TO BE TO THE SOUTH...WOULD EXPECT LIMITED LOW CLOUDS THROUGH THE OVERNIGHT PERIOD. THE EXCEPTION WILL BE FOR KTVC AND KAPN...WHERE STRATIFORM RAIN ON THE NORTH EDGE OF THE LINE OF THUNDERSTORMS TO THE SOUTH MAY CREEP INTO THESE TWO TAF SITES. THIS RAIN WILL YIELD A PERIOD OF 3KFT CEILINGS AROUND KTVC BETWEEN 01Z AND 06Z...THEN AROUND KAPN BETWEEN 03Z AND 08Z. A BETTER CHANCE OF PRECIPITATION WILL COME LATE TOMORROW MORNING...INTO THURSDAY AFTERNOON AS THE WARM FRONT SWINGS BACK TO THE NORTH. KAS && .DISCUSSION... /ISSUED 354 PM EDT WED AUG 22 2007/ A TOUGH FORECAST WITH THE UPCOMING NIGHT INTO THE NEXT COUPLE OF DAYS AS A SFC TROUGH/WARM/STATIONARY/COLD FRONT IS SETTLING IN ACROSS THE REGION. THE WARM FRONT PORTION OF THIS MESS SEEMS TO HAVE RIDDEN IN PRETTY QUICKLY ON THE CLOUD COVER HOLES THAT HAVE ALLOWED THE TEMPERATURES TO RISE TO THE LOWER TO MID 80S. DEWPOINTS HAVE BEEN RISING FAST WELL WITH MID TO UPPER 60S DEWPOINTS AND A FEW AROUND 70F. THE 500 MB RIDGE IS NOW EAST OF THE REGION WITH THE TROUGH NOW TO THE WEST. THIS BRINGS A FLAT TO CYCLONIC FLOW TO THE JET PATTERN OVER N LOWER. THE MAIN CONCERN WILL BE THE CHANCE FOR RAIN AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. TONIGHT/THURSDAY...CURRENTLY, WITH THE TROUGH BEING A LITTLE MORE DEFINED NEAR ANJ, THE SHOWERS HAVE CONTINUED MAINLY OVER WESTERN CHIPPEWA AND LUCE COUNTIES AS WELL AS WHITEFISH BAY. WITH THE SOUNDINGS FROM THE RUC, NAM, AND GFS BEING CAPPED OR NEUTRAL, NONE OF THE INSTABILITY HAS BEEN REALIZED SO WOULD EXPECT THAT NOTHING HAPPENS EARLY, AND THAT THE MAIN ACTION HAPPENS WITH THE GROWING MCS OUT WEST IN IOWA/WISCONSIN ALONG THE NOW STALLED COLD FRONT. SO IN THE GRIDS WILL HAVE SOME SORT OF ESCALATING POPS WITH THE MAIN FOCUS BEING THURSDAY AFTERNOON. THE MODELS ARE QUITE CONFUSING AT THE MOMENT WITH THEM INSISTING THAT IT RAINS FOR ALMOST 48 HOURS. THE GFS HAS FEEDBACK BOMBS AND THE NAM LOOKS TO TRY TO WRING OUT ANY INSTABILITY WITH THE BMJ PARAMETERIZATION, LEADING TO ITS OWN FEEDBACK PROBLEMS, ALTHOUGH IN THE QPF FIELD THE BOMBS LOOK SMALLER. HOWEVER, THE GFS AND NAM TOGETHER ARE POINTING TO SOMETHING LATE THURSDAY AFTERNOON INTO EVENING THAT WOULD COME THROUGH, SO HAVE THE LIKELY THUNDERSTORMS DURING THAT TIME. LUTZ LONGER TERM...COMPLEX WEATHER SCENARIO PANNING OUT. SFC TROUGHS/FRONTAL BOUNDARY EVOLUTION WILL BE DIFFICULT TO DISCERN OVER THE NEXT 60-72 HOURS AND WILL BE KEY FOR FORECASTING WHO GETS RAIN...AND POTENTIALLY...A GOOD SOAKING. WARMTH AND MOISTURE SURGE CURRENTLY ONGOING ACROSS LOWER MICHIGAN IS THE FIRST SIGN THAT WILL EVENTUALLY RESULT IN THE MAIN FRONTAL ZONE (CONTAINING THE DEEPER MOISTURE AND INSTABILITY THAT HAD BEEN TO OUR SOUTH) BECOMING DRAPED ACROSS THE STRAITS REGION AND WAFFLING OVER NRN MICHIGAN OVER THE NEXT 60-72 HOURS. THIS FRONTAL ZONE WILL LAY DOWN THE TRACK FOR 3 SEPARATE SHORTWAVES ALOFT THAT WILL BRING A SUCCESSION OF MODERATE TO POTENTIALLY HEAVY RAINS. THURSDAY NIGHT THROUGH FRIDAY NIGHT...WILL PREFACE THIS DISCUSSION WITH THE FACT THAT EXACT LOCATION OF THE FRONTAL ZONE IS PARAMOUNT. THESE DETAILS WILL BE DIFFICULT TO DISCERN DUE TO EVOLUTION OF CONVECTION AND POTENTIAL OUTFLOWS THAT COULD DRIVE THE BOUNDARY FURTHER IN AND OUT OF NRN MICHIGAN. HOWEVER...AS FOR NOW...CURRENT FRONTAL ZONE IS ALREADY SETTING UP FROM CENTRAL WISCONSIN TO NRN LAKE HURON THIS AFTERNOON. SW FLOW ALOFT WILL BECOME PRETTY MUCH ALIGNED WITH THIS BOUNDARY FROM SW TO NE...WITH A SERIES OF SHORTWAVES SET TO MOVE THROUGH THE REGION. ONE OTHER CAVEAT HERE IS THAT FEEDBACK ISSUES ARE GREAT WITH BOTH MODELS...SO THE INTENSITY OF THESE FEATURES WILL BE MOSTLY DISREGARDED. HOWEVER...THE FACT THAT THEY ARE THERE IS AT LEAST MORE BELIEVABLE. THEREFORE...THE FIRST OF THESE WILL HAVE PUSHED THROUGH BY THURSDAY AFTERNOON...BUT THE SECOND SHORTWAVE WILL BE CLOSE ON ITS HEELS. NAM SUGGESTS THAT THIS WAVE WILL ARRIVE MAYBE AS EARLY AS LATE THURSDAY AFTERNOON... WHILE THE SLIGHTLY SLOWER GFS SUGGESTS THURSDAY EVENING. THE THIRD WAVE LOOKS TO ARRIVE LATE FRIDAY AFTERNOON AND EVENING. THESE INDIVIDUAL WAVES WILL BE MORE THAN DIFFICULT TO TIME AS WELL...AND WILL ALSO SERVE TO WAVER THE FRONTAL ZONE AROUND NRN MICHIGAN. SEVERE WEATHER WITH EACH OF THESE FEATURES IS A POSSIBILITY AND WILL RESIDE AROUND AND JUST TO THE SOUTH OF THE FRONTAL ZONE (WHICH... AGAIN...EXACT LOCATION WILL BE DIFFICULT TO DISCERN) WHERE THE REGION WILL BE AFFECTED BY RIGHT REAR QUADS OF WEAKISH 100KT UPPER JET...0-6KM BULK SHEAR VALUES RANGING BETWEEN 35-40KTS AND H7-H5 LAPSE RATES LIKELY STEEPENING TO NEAR 6.5C/KM WITH EACH WAVE. ACTUAL AMOUNT OF INSTABILITY IS KEY TOO...AND ATTM...MODELS ARE NOT SHOWING ALOT OF MUCAPE AT NIGHT...WITH AFTERNOON SBCAPE THAT COULD RISE TO NEAR 1500-2000J/KG (OF COURSE HIGHLY DEPENDANT ON CLOUDS/AMOUNT OF HEATING...NOT TO MENTION THIS IS LIKELY THE MOST DIFFICULT PARAMETER TO ASSESS IN THIS SCENARIO). ALL-IN-ALL...WILL NOT GET CUTE WITH THE FORECAST AND KEEP SOME SORT OF CHANCE FOR SHOWERS AND STORMS IN THE FORECAST EACH PERIOD...FOR MOST AREAS THURSDAY NIGHT THROUGH FRIDAY NIGHT. I WILL TRY...RELUCTANTLY...TO NAIL DOWN THE LIKELY TIMES WHICH SEEM TO BE VERY LATE AFTERNOON THURSDAY INTO THURSDAY EVENING...AND AGAIN VERY LATE FRIDAY AFTERNOON/EVENING (WILL KEEP THE LATTER IN 40% CHANCE ZONE RIGHT NOW THOUGH). WITH PRECIPITABLE WATER VALUES BETWEEN 1.5-2.0 INCHES OVER THIS PERIOD OF TIME...A FEW REGIONS MAY GET HEAVY RAINFALL AMOUNTS THROUGH FRIDAY NIGHT. HIGHS WILL RANGING FROM THE LOWER HALF OF THE 70S IN EASTERN UPPER TO THE LOWER HALF OF THE 80S NEAR THE SAG BAY. LOWS SHOULD WIND UP BEING IN THE 60S BOTH THURSDAY NIGHT AND FRIDAY NIGHT...AND RATHER MUGGY. STAY TUNED...DETAILS WILL COME WITH LATER FORECASTS. SATURDAY THROUGH TUESDAY...SLOWER COLD FRONTAL PASSAGE EXPECTED WITH LATEST DATA FOR SATURDAY...WHICH HAS THIS FEATURE MOVING THROUGH THE SAGINAW BAY AREA SATURDAY MORNING. WILL LEAVE SMALL CHANCE FOR PRECIP IN FOR SATURDAY MORNING...BEFORE SFC HIGH PRESSURE AND DRY AIR MOVE IN...THROUGH THE WEEKEND...AND WHAT SHOULD BE AT LEAST TUESDAY. BY TUESDAY...NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION...BUT THIS DOES NOT CURRENTLY LOOK TO BE A STRONG FROPA AND AT THIS POINT...MOISTURE LOOKS RATHER LIMITED. WILL LEAVE CHANCES FOR RAIN OUT OF THE FORECAST ATTM...UNTIL THINGS LOOK MORE CONDUCIVE TO RAIN. SMD && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 756 PM EDT WED AUG 22 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-231000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 756 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF A THUNDERSTORM ALONG AND SOUTH OF M-55 THROUGH MIDNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTHERN MICHIGAN THURSDAY THROUGH FRIDAY NIGHT. CONDITIONS MAY BECOME FAVORABLE FOR SEVERE THUNDERSTORMS OVER NORTHERN LOWER MICHIGAN THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. KAS
The NCL Michigan radar (KAPX), 128 km away, was scanning. The volume nearest the first event began at 05:04 UTC.
1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2007Every state in 2007This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54433.